Alert archive / Alabama / Flash Flood Watches in 2014

Flash Flood Watch 11, NWS Mobile, AL

September 27, 2014Conecuh County, Covington County, Escambia County, Alabama

NWS Mobile, AL issued this flash flood watch at Sep 27, 2014, 3:56 PM CDT for Conecuh County, Covington County, Escambia County, Alabama. It took effect at Sep 28, 2014, 12:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2014, 3:56 PM CDT (20:56 UTC)
In effect from
Sep 28, 2014, 12:00 AM CDT
Expired
Sep 28, 2014, 2:24 PM CDT
In force
14 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Conecuh County, AL, Covington County, AL, Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 119 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WGUS64 KMOB 272056
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT SAT SEP 27 2014

...A FLASH FLOOD WATCH HAS BEEN ISSUED FROM MIDNIGHT TONIGHT THROUGH
SUNDAY AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL ALABAMA...

.A SURFACE RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST STATES WILL
WEAKEN OVERNIGHT AND SUNDAY AS A SURFACE TROUGH OF LOW PRESSURE
BUILDS OVER THE NORTH CENTRAL GULF OF MEXICO. THE COMBINATION OF
MODERATE LIFTING WITH THIS SYSTEM AND VERY HIGH ATMOSPHERIC MOISTURE
WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
THE FORECAST AREA TONIGHT AND SUNDAY...WITH HEAVY RAINFALL LIKELY.

ALZ056-059>064-FLZ001>006-280500-
/O.NEW.KMOB.FF.A.0011.140928T0500Z-140928T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
356 PM CDT SAT SEP 27 2014

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST 
  FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... 
  CONECUH...COVINGTON...ESCAMBIA...LOWER BALDWIN...LOWER 
  MOBILE...UPPER BALDWIN AND UPPER MOBILE. IN NORTHWEST 
  FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA 
  ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA 
  ROSA. 

* FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY AFTERNOON

* RAINFALL TOTALS AVERAGING 2 TO 4 INCHES ARE POSSIBLE WITH LOCALLY
  HIGHER AMOUNTS DUE MOSTLY TO TRAINING CELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
694 
WGUS64 KMOB 280346
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1046 PM CDT SAT SEP 27 2014

...A FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
THROUGH SUNDAY AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE AND
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...

.A SURFACE RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST STATES
WILL WEAKEN OVERNIGHT AND SUNDAY AS A SURFACE TROUGH OF LOW
PRESSURE BUILDS OVER THE NORTH CENTRAL GULF OF MEXICO. THE
COMBINATION OF MODERATE LIFTING WITH THIS SYSTEM AND VERY HIGH
ATMOSPHERIC MOISTURE WILL RESULT IN WIDESPREAD SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE FORECAST AREA TONIGHT AND
SUNDAY...WITH HEAVY RAINFALL LIKELY.

ALZ056-059>064-FLZ001>006-281200-
/O.CON.KMOB.FF.A.0011.140928T0500Z-140928T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
1046 PM CDT SAT SEP 27 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN ALABAMA...CONECUH...COVINGTON... 
  ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN AND 
  UPPER MOBILE. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA... 
  COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA... 
  INLAND OKALOOSA AND INLAND SANTA ROSA. 

* THROUGH SUNDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE COAST DURING THE
  PRE DAWN HOURS SUNDAY...WITH NUMEROUS TO WIDESPREAD STORMS
  SPREADING INLAND THROUGH THE COURSE OF THE DAY SUNDAY. RAINFALL
  TOTALS AVERAGING 2 TO 4 INCHES ARE EXPECTED ALONG AND SOUTHEAST OF
  INTERSTATE 65 WITH LOCALLY HIGHER TOTALS OF DOUBLE THOSE AMOUNTS
  POSSIBLE WHERE STORMS REPEATEDLY OVER OVER THE SAME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
729 
WGUS64 KMOB 280904
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
404 AM CDT SUN SEP 28 2014

...A FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
THROUGH SUNDAY AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE AND
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...

.A SURFACE RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST STATES
WILL WEAKEN OVERNIGHT AND SUNDAY AS A SURFACE TROUGH OF LOW
PRESSURE BUILDS OVER THE NORTH CENTRAL GULF OF MEXICO. THE
COMBINATION OF MODERATE LIFTING WITH THIS SYSTEM AND VERY HIGH
ATMOSPHERIC MOISTURE WILL RESULT IN WIDESPREAD SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE FORECAST AREA TONIGHT AND
SUNDAY...WITH HEAVY RAINFALL LIKELY.

ALZ056-059>064-FLZ001>006-281715-
/O.CON.KMOB.FF.A.0011.000000T0000Z-140928T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
404 AM CDT SUN SEP 28 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN ALABAMA...CONECUH...COVINGTON... 
  ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN AND 
  UPPER MOBILE. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA... 
  COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA... 
  INLAND OKALOOSA AND INLAND SANTA ROSA. 

* THROUGH THIS AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE COAST DURING 
  THE PRE DAWN HOURS SUNDAY...WITH NUMEROUS TO WIDESPREAD STORMS 
  SPREADING INLAND THROUGH THE COURSE OF THE DAY SUNDAY. 
  RAINFALL TOTALS AVERAGING 2 TO 4 INCHES ARE EXPECTED ALONG AND 
  SOUTHEAST OF INTERSTATE 65 WITH LOCALLY HIGHER TOTALS OF 
  DOUBLE THOSE AMOUNTS POSSIBLE WHERE STORMS REPEATEDLY OVER 
  OVER THE SAME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
215 
WGUS64 KMOB 281053 CCA
FFAMOB

FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
547 AM CDT SUN SEP 28 2014

...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON
FOR THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL ALABAMA...

.DEEP MOISTURE WILL SPREAD NORTHWARD ACROSS THE REGION FROM THE GULF
OF MEXICO TODAY...ALLOWING FOR THE DEVELOPMENT OF NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON...ESPECIALLY
ALONG AND TO THE SOUTHEAST OF THE INTERSTATE 65 CORRIDOR. HEAVY RAINS
COULD LEAD TO FLASH FLOODING...ESPECIALLY WHERE REPEATED ROUNDS OF
SHOWERS AND THUNDERSTORMS MOVE ACROSS THE SAME LOCATIONS. 

ALZ056-059>064-FLZ001>006-281915-
/O.COR.KMOB.FF.A.0011.000000T0000Z-140928T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
547 AM CDT SUN SEP 28 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN ALABAMA...CONECUH...COVINGTON... 
  ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN AND 
  UPPER MOBILE. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA... 
  COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA... 
  INLAND OKALOOSA AND INLAND SANTA ROSA. 

* THROUGH THIS AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE COAST DURING THE
  EARLY THIS MORNING...WITH NUMEROUS TO WIDESPREAD STORMS SPREADING
  INLAND THROUGH THE COURSE OF THE DAY. RAINFALL TOTALS AVERAGING 2
  TO 4 INCHES ARE EXPECTED ALONG AND SOUTHEAST OF INTERSTATE 65 WITH
  LOCALLY HIGHER TOTALS OF DOUBLE THOSE AMOUNTS POSSIBLE WHERE STORMS
  REPEATEDLY OVER OVER THE SAME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
476 
WGUS64 KMOB 281924
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
224 PM CDT SUN SEP 28 2014

...FLASH FLOOD WATCH IS CANCELLED FOR THE WESTERN FLORIDA PANHANDLE
AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...

.THE HEAVY RAIN JUST SOUTH OF THE NORTHERN GULF COAST HAS STRUGGLED
TO SPREAD INLAND THROUGHOUT THE DAY. ALTHOUGH THE PRECIPITATION
COVERAGE WILL INCREASE THROUGH THE REMAINDER OF THE AFTERNOON...THE
FORECAST RAINFALL RATES DO NOT SUPPORT THE CONTINUATION OF THE FLASH
FLOOD WATCH. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR
THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL ALABAMA.

ALZ056-059>064-FLZ001>006-282030-
/O.CAN.KMOB.FF.A.0011.000000T0000Z-140928T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
224 PM CDT SUN SEP 28 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE WESTERN FLORIDA PANHANDLE AND PORTIONS
OF SOUTHWEST AND SOUTH CENTRAL ALABAMA HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Sep 27, 3:55 PM CDT, 1 minute earlier.

Area forecast discussion, Sep 27, 3:55 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT SAT SEP 27 2014

.SHORT TERM [TONIGHT THROUGH SUNDAY AFTERNOON]...A SURFACE RIDGE OF
HIGH PRESSURE ACROSS THE SOUTHEAST CONUS WILL WEAKEN OVERNIGHT AND
SUNDAY AS A SURFACE TROUGH OF LOW PRESSURE BUILDS OVER THE NORTH
CENTRAL GULF OF MEXICO. MEANWHILE...A WEAK UPPER TROUGH OVER THE
SOUTHERN PLAINS WILL ADVANCE EASTWARD THROUGH SUNDAY AFTERNOON. THE
COMBINATION OF MODERATE LIFTING WITH THIS SYSTEM AND PRECIPITABLE
WATER VALUES CLIMBING TO BETWEEN 2.0 AND 2.4 INCHES WILL RESULT IN
WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE FORECAST
AREA TONIGHT AND SUNDAY. HEAVY RAINFALL COULD LEAD TO LOCALIZED
FLOODING OR FLASH FLOODING OF URBAN AREAS...CREEKS AND STREAMS AND
LOW LYING AREAS TONIGHT...ESPECIALLY WHERE REPEATED ROUNDS OF
SHOWERS AND STORMS MOVE ACROSS THE SAME LOCATIONS. THE BEST CHANCE
OF HEAVY PERSISTENT RAINFALL THROUGH SUNDAY AFTERNOON WILL OCCUR
SOUTHEAST OF I-65 WHERE WIDESPREAD 1.5 TO 3.0 INCHES OF RAINFALL IS
EXPECTED. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED FROM
MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON FOR THE WESTERN FLORIDA
PANHANDLE AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA.

LOW TEMPERATURES TONIGHT WILL BE 8 TO 13 DEGREES ABOVE NORMAL AND
RANGE FROM 66 TO 72 DEGREES...EXCEPT FOR THE MID 70S ALONG THE
IMMEDIATE COAST. BELOW NORMAL HIGH TEMPERATURES ARE FORECAST FOR
SUNDAY...RANGING FROM 78 TO 81 DEGREES. /22

.LONG TERM (MONDAY THROUGH SATURDAY)...SURFACE LOW OVER THE NORTHERN
GULF SUNDAY NIGHT WILL MOVE EAST NORTHEAST SUNDAY NIGHT INTO MONDAY
AS THE UPPER SHORTWAVE MOVES EASTWARD. THIS WILL SERVE TO ENHANCE
CONVECTION ACROSS COASTAL AREAS OVERNIGHT INTO MONDAY MORNING WITH
MORE HEAVY RAIN POSSIBLE. THE SHORTWAVE AND SFC LOW MOVE EAST OF THE
AREA ON MONDAY. A DRIER AIRMASS MOVES INTO THE AREA MONDAY NIGHT IN
THE WAKE OF THE TROUGH. A DRY PERIOD FOLLOWS TUESDAY INTO WEDNESDAY
AS UPPER RIDGING BUILDS OVER THE EASTERN STATES IN RESPONSE TO A
LARGE TROUGH DEVELOPING OVER THE WESTERN STATES. THE INCREASING
UPPER HEIGHTS WILL ALLOW TEMPS TO WARM BACK INTO THE UPPER 80S TO
AROUND 90. THE UPPER RIDGE SLIDES EAST ON THURSDAY AS THE UPPER
TROUGH MOVES EAST. THIS WILL ALLOW MOISTURE TO BEGIN TO RETURN TO THE
AREA AHEAD OF THE TROUGH AND ASSOCIATED COLD FRONT. AS MOISTURE
LEVELS INCREASE...RAIN CHANCES WILL INCREASE THURSDAY INTO FRIDAY AS
THE FRONT APPROACHES AND MOVES THROUGH THE AREA. THE GFS AND ECMWF
BOTH SHOW A DRIER AND COOLER AIRMASS RETURNING TO THE AREA IN THE
WAKE OF THE FRONT FOR NEXT WEEKEND. /13

&&

.AVIATION...
27.18Z KMOB/KBFM AND KPNS TAF CYCLE
SATELLITE IMAGERY AND AREA OBSERVATIONS INDICATE A LARGE AREA MVFR
CEILINGS LOCATED OVER SOUTH CENTRAL AL AND PORTIONS OF THE NORTHWEST
FL PANHANDLE. SHRA AND POSSIBLY A FEW TSRA WILL INCREASE IN COVERAGE
ACROSS COASTAL AREAS THIS EVENING...WITH NUMEROUS TO WIDESPREAD SHRA
AND TSRA SPREADING ACROSS THE REGION TONIGHT INTO SUNDAY MORNING.
CIGS SHOULD PRIMARILY STAY IN THE MVFR RANGE OVERNIGHT...WITH
OCCASIONAL IFR CIGS CONDITIONS. LOCALLY HEAVY RAIN MAY ALSO REDUCE
VISIBILITY TO THE MVFR RANGE LATE TONIGHT INTO SUNDAY MORNING...WITH
OCCASIONAL IFR CIGS CONDITIONS. /22

&&

.MARINE...A MODERATE TO STRONG EASTERLY WIND FLOW WILL GRADUALLY
DECREASE TONIGHT AND SUNDAY AS A SURFACE TROUGH OF LOW PRESSURE
BUILDS OVER THE NORTH CENTRAL GULF OF MEXICO. THE TROUGH WILL ALSO
BRING NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE MARINE
AREA THROUGH THE REMAINDER OF THE WEEKEND. AN OFFSHORE WIND WILL
DEVELOP SUNDAY NIGHT THROUGH TUESDAY AS A WEAK LOW PRESSURE AREA
DEVELOPS OVER SOUTHEAST ALABAMA AND MOVES EAST. AN ONSHORE WIND FLOW
WILL THEN RESUME LATE WEDNESDAY THROUGH THURSDAY AS A SURFACE RIDGE
OF HIGH PRESSURE REBUILDS ACROSS THE SOUTHEAST STATES. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  80  68  85  65 /  80  80  60  20  05
PENSACOLA   71  81  72  84  69 /  80  90  60  40  20
DESTIN      74  81  75  83  72 /  80  90  60  60  20
EVERGREEN   68  78  68  83  65 /  60  90  70  30  05
WAYNESBORO  66  79  65  85  64 /  60  80  50  10  05
CAMDEN      66  78  67  82  64 /  40  90  60  20  05
CRESTVIEW   70  80  71  85  65 /  70  90  60  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM MIDNIGHT SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: CONECUH...COVINGTON...ESCAMBIA...LOWER
     BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE...

FL...FLASH FLOOD WATCH FROM MIDNIGHT SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
     60 NM...

&&
Hazardous weather outlook, Sep 27, 11:12 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1112 AM CDT SAT SEP 27 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1112 AM CDT SAT SEP 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE WILL SPREAD ACROSS THE REGION TODAY AND TONIGHT AHEAD
OF DEVELOPING LOW PRESSURE. SHOWERS AND THUNDERSTORMS WILL INCREASE
IN COVERAGE ACROSS THE REGION...BECOMING NUMEROUS TO WIDESPREAD
ACROSS MOST LOCATIONS BY TONIGHT. HEAVY RAINFALL COULD LEAD TO
LOCALIZED FLOODING OR FLASH FLOODING OF URBAN AREAS...CREEKS AND
STREAMS AND LOW LYING AREAS TONIGHT...ESPECIALLY WHERE REPEATED
ROUNDS OF SHOWERS AND STORMS MOVE ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE
REGION SUNDAY...BEFORE THE BETTER COVERAGE OF CONVECTION GRADUALLY
BECOMES FOCUSED MAINLY ACROSS THE NORTHWEST FLORIDA PANHANDLE AND
SOUTH CENTRAL ALABAMA SUNDAY NIGHT INTO EARLY MONDAY. LOCALLY HEAVY
RAINS COULD LEAD TO LOCALIZED FLOODING OR FLASH FLOODING THROUGH
EARLY MONDAY ACROSS THESE LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF HEAVY RAIN AND
FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE.

GMZ630>635-650-655-670-675-281130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1112 AM CDT SAT SEP 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS OF ALABAMA AND
NORTHWEST FLORIDA UNTIL 7 PM CDT THIS EVENING DUE TO A STRONG
EASTERLY WIND AND BUILDING SEAS. SMALL CRAFT SHOULD EXERCISE CAUTION
HEADLINES FOR BAYS AND SOUNDS DUE TO A MODERATE EASTERLY WIND.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE MARINE
AREA TODAY...BECOMING WIDESPREAD TONIGHT. WINDS AND WAVES MAY BE
LOCALLY HIGHER NEAR SOME OF THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS
THE MARINE AREA SUNDAY. WINDS AND WAVES MAY BE LOCALLY HIGHER NEAR
SOME OF THIS ACTIVITY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 10:51 AM CDTSmall Craft AdvisoryMOB17 hr

Nearby

Flash Flood Watches in Alabama, 2014Flash Flood Watches in Florida, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.